An analytical solution for vibrations of a polarly orthotropic Mindlin sectorial plate with simply supported radial edges

Chiung-Shiann Huang*, K. H. Ho

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

This paper presents the first known analytical solution for vibrations of a polarly orthotropic Mindlin sectorial plate with simply supported radial edges. The solution is a series solution constructed using the Frobenius method and exactly satisfies not only the boundary conditions along the radial and circular edges, but also the regularity conditions at the vertex of the radial edges. The moment and shear force singularities at the vertex are exactly considered in the solution. The correctness of the proposed solution is confirmed by comparing non-dimensional frequencies of isotropic plates obtained from the present solution with published data obtained from a closed-form solution. This paper also investigates the effects of elastic and shear moduli on the vibration frequencies of the sectorial plates with free or fix boundary conditions along the circumferential edge. A study is also carried out about the influence of elastic and shear moduli on the moment and shear force singularities at the plate origin (r = 0) for different vertex angles.

Original languageEnglish
Pages (from-to)277-294
Number of pages18
JournalJournal of Sound and Vibration
Volume273
Issue number1-2
DOIs
StatePublished - 21 May 2004

Fingerprint Dive into the research topics of 'An analytical solution for vibrations of a polarly orthotropic Mindlin sectorial plate with simply supported radial edges'. Together they form a unique fingerprint.

Cite this